Alert archive / Oregon / Hazardous Seas Warnings in 2009
Hazardous Seas Warning 2, NWS Medford, OR
NWS Medford, OR issued this hazardous seas warning at Jan 6, 2009, 3:19 AM PST. It took effect at Jan 7, 2009, 2:00 AM PST. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2009, 3:19 AM PST (11:19 UTC)
- In effect from
- Jan 7, 2009, 2:00 AM PST
- Expired
- Jan 8, 2009, 10:23 AM PST
- In force
- 32 hr
- Issued by
- NWS Medford, OR
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this hazardous seas warning went out at Jan 5, 9:06 PM PST, 6 hours 13 minutes earlier.
Area forecast discussion, Jan 5, 9:06 PM PST, 6 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
906 PM PST MON JAN 5 2009
.DISCUSSION...NO EVENING UPDATE TO THE PUBLIC SUITE NECESSARY
TONIGHT. FORECAST ON TRACK. HAVE UPDATED THE MARINE FORECAST TO
ISSUE A SMALL CRAFT ADVISORY FOR WINDS TONIGHT THROUGH TUESDAY
NIGHT...AND ALSO HOISTED A GALE AND HAZARDOUS SEAS WATCH FOR
WEDNESDAY THROUGH WEDNESDAY NIGHT AS WINDS INCREASE IN ADVANCE OF
THURSDAYS COLD FRONT. STAVISH
&&
.AVIATION...SCT IFR CIGS AT THE COAST AND NEAR KMHS. WDSPRD
MOUNTAIN OBSCURATION INLAND AND CLOUDS WILL THICKEN AND LOWER TO
WDSPRD MVFR WITH WARM FRONT AND INCREASING RAIN/HIGH MTN SNOW
TONIGHT. CONDITIONS TOMORROW WILL BE SIMILAR TO WHAT THEY WERE
THIS MORNING AS THE WARM FRONT LINGERS IN THE MORNING...AND THE
JET STREAM DRIFTS NORTHWARD IN THE AFTERNOON.
&&
.PREV DISCUSSION... /ISSUED 258 PM PST MON JAN 5 2009/
DISCUSSION...THE POLAR JET STREAM IS CURRENTLY DRAPED NORTHWEST TO
SOUTHEAST FROM ABOUT JUNEAU ALASKA...TO SEATTLE WASHINGTON...ACROSS
EASTERN OREGON TO SOUTHERN NEVADA. WARM AIR AND SUBTROPICAL
MOISTURE RIDING OVER THE TOP OF A LARGE RIDGE OF HIGH PRESSURE
CENTERED BETWEEN CALIFORNIA AND HAWAII IS RESULTING IN A BROAD
OVERRUNNING PATTERN ACROSS THE FORECAST AREA WITH HIGH SNOW LEVELS
BUT ONLY LIGHT PRECIPITATION ACROSS THE REGION.
MORNING REPORTS INDICATE THAT MOSTLY RAIN FELL OVERNIGHT AT ALL
ELEVATION BELOW TREE LINE FROM HOWARD PRAIRIE SOUTHWARD. REPORTS
FROM THE WARNER MOUNTAINS WEST TO BLY MOUNTAIN TO CRATER LAKE
INDICATE 2.5 TO 6 INCHES OF NEW SNOW. WATER AMOUNTS WERE NEAR 20
PERCENT EVEN AT CRATER LAKE NATIONAL PARK. WINDS HAVE BEEN QUITE
STRONG ACROSS THE HIGHER ELEVATIONS OF LAKE COUNTY WITH THE HIGH
BLOWER SUMMER LAKE GUSTING OVER 80 MILES PER HOUR EARLY THIS
MORNING. GUSTS IN THE LOW 70S WERE ALSO REPORTED AT THE EXPOSED
CAPE BLANCO HEADLAND SITE WITH SOLID GALES ACROSS THE MOST OF THE
WATERS.
FOR TONIGHT ANOTHER WARM FRONTAL WAVE WILL PUSH INTO THE COAST AND
THEN ACROSS THE FORECAST AREA THROUGH TUESDAY MORNING. SNOW LEVELS
WILL REMAIN HIGH...FLUCTUATING BETWEEN 4000 AND 6000 FEET EAST OF
THE CASCADES AND BETWEEN 5000 AND 7000 FEET FROM THE CASCADES
WESTWARD. PRECIPITATION AMOUNTS WILL GENERALLY BE LESS THAN A
QUARTER OF INCH FOR THIS EVENT...EXCEPT ALONG THE COAST AND IN AND
NEAR THE COASTAL MOUNTAINS WHERE THEY WILL BE A BIT HIGHER. THE
BOTTOM LINE.
THE JET STREAM WILL GENERALLY LIFT NORTH THROUGH EARLY WEDNESDAY
AFTER TOMORROWS WARM FRONTAL WAVE CAUSING PRECIPITATION COVERAGE
AND AMOUNTS TO DECREASE ACROSS THE AREA. HAVE FOLLOWED THE ECMWF
FOR THE MOST PART...BUT WITH QPF LEANING ON THE LOW SIDE FOR THE
PERIOD GIVEN THE PRIMARY FORCING REMAINING NORTH OF THE AREA.
A MODEST FRONT WILL PUSH INTO THE AREA LATE WEDNESDAY THROUGH
THURSDAY EVENING DELIVERING ANOTHER SLUG OF MOISTURE ACROSS THE
REGION. THIS SYSTEM SHOULD DROP SNOW LEVELS LOW ENOUGH FOR A FEW
INCHES OF SNOW ACROSS MOST OF THE MOUNTAINS AND MODEST RAIN
AMOUNTS ACROSS THE REGION. THIS STILL IS UNLIKELY TO RESULT IN ANY
RIVER PROBLEMS ACROSS THE REGION.
HIGH PRESSURE THEN BUILD IN WITH NORMA TO ABOVE NORMAL
TEMPERATURES ACROSS THE AREA AND BELOW NORMAL PRECIPITATION.
THESE CONDITIONS ARE CURRENTLY EXPECTED TO PERSIST THROUGH TH 8 TO
14 DAY PERIOD...WHICH IS JAN 11TH THROUGH THE 19TH. CONFIDENCE IS
HIGH FOR THIS PATTERN CHANGE. BTL
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...GALE WATCH FROM LATE TUESDAY NIGHT THROUGH
LATE WEDNESDAY NIGHT FOR PZZ350-PZZ356-PZZ370-PZZ376.
SMALL CRAFT ADVISORY FOR WINDS FROM 3 AM TUESDAY TO 4 AM PST
WEDNESDAY FOR PZZ350-PZZ356-PZZ370.
HAZARDOUS SEAS WATCH FROM LATE TUESDAY NIGHT THROUGH LATE
WEDNESDAY NIGHT FOR PZZ350-PZZ356-PZZ370-PZZ376.Hazardous weather outlook, Jan 5, 10:44 AM PST, 16 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 1044 AM PST MON JAN 5 2009 ORZ031-052000- CENTRAL AND EASTERN LAKE COUNTY- 1044 AM PST MON JAN 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW ABOVE 4500 FEET IS IN EFFECT UNTIL NOON PST TODAY. SEE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ021-022-052000- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 1044 AM PST MON JAN 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT A HIGH SURF ADVISORY IS IN EFFECT BEGINNING AT 10 PM PST TONIGHT. SEE COASTAL HAZARD MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE HIGH SURF ADVISORY WILL REMAIN IN EFFECT UNTIL 4 PM PST TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 9:14 PM PST | Gale Watch | MFR | 6 hr | |
| Jan 5, 9:14 PM PST | Hazardous Seas Watch | MFR | 6 hr | |
| Jan 5, 9:14 PM PST | Small Craft Advisory for Winds | MFR | 43 hr | |
| Jan 5, 9:14 PM PST | Small Craft Advisory for Hazardous Seas | MFR | 43 hr | |
| Jan 6, 3:19 AM PST | Gale Warning | MFR | 49 hr | |
| Jan 6, 3:19 AM PST | Small Craft Advisory for Winds | MFR | 37 hr | |
| Jan 6, 2:17 PM PST | Gale Watch | MFR | 12 hr | |
| Jan 6, 2:17 PM PST | Hazardous Seas Watch | MFR | 12 hr |
Nearby
Hazardous Seas Warnings in Oregon, 2009Every hazardous seas warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.